Florida, 2016Tornadoes and Flood in Florida, January 27 to 28, 2016
January 27 to 28, 2016 · NWS MFL · 4 events in 3 counties and zones
Several waves of severe storms developed across South Florida during the two day period of the 27th and 28th. The first wave of storms occurred with a weak warm front that lifted over the region during the morning hours of the 27th, producing a tornado along the east coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $858,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several waves of severe storms developed across South Florida during the two day period of the 27th and 28th. The first wave of storms occurred with a weak warm front that lifted over the region during the morning hours of the 27th, producing a tornado along the east coast. This line persisted for most of the day, leading to minor flooding of roads in some locations. The second wave occurred as a Gulf low lifted northeast over the state and pushed a cold front into the region. Another tornado developed along the east coast, along with additional thunderstorm wind damage. Several days of rainfall also led to additional flooding of homes in Collier county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jan 27, 6:29 AM EST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 27, 6:29 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
629 AM EST WED JAN 27 2016
.AVIATION...
A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUES TO MOVE
EASTWARD INTO THE CENTRAL PENINSULA EARLY THIS MORNING. FOR THE
VERY SHORT TERM...CURRENT RADAR TRENDS INDICATE THERE IS LIKELY
FUNNEL CLOUD DEVELOPMENT IN THIS LINE AS IT TRACKS EASTWARD AND AN
ISOLATED TORNADO IS POSSIBLE. THUNDERSTORM DEVELOPMENT EARLY THIS
MORNING HAS BEEN RATHER ISOLATED BUT ASSIGNED ALL TERMINALS VCTS
AT 14Z WITH NEW THUNDERSTORMS DEVELOPMENT TAKING PLACE IN THE
EASTERN GULF EARLY THIS MORNING. FORECASTING WINDS SSE AROUND
15-20 KNOT THROUGH 18Z THEN BECOMING SSW IN THE 18-21Z RANGE. WITH
HEAVIEST SHOWERS/THUNDERSTORMS BRIEF PERIODS OF IFR CONDITIONS
POSSIBLE. WITH LIGHT TO MODERATE SHOWERS PERIODS OF MVFR
CONDITIONS POSSIBLE.
60
&&
.PREV DISCUSSION... /ISSUED 338 AM EST WED JAN 27 2016/
SHORT TERM (TODAY-FRIDAY NIGHT)...
LARGE AREA OF SHOWERS COVERS THE NORTHWESTERN HALF OF THE
FORECAST AREA CURRENTLY. LINE OF THUNDERSTORMS NOW APPEARS TO BE
ORGANIZING NORTHWEST OF KEY WEST AND INTO OUR NEAR AND OFFSHORE
GULF WATERS, ALTHOUGH WEAKENING. SOME SIGNS OF ROTATION AND
STRONGER WINDS ALOFT IN KEY WEST AND MIAMI RADARS. WITH CURRENT
WIND FIELDS, 0-1 KM HELICITY VALUES ARE HIGH TO SAY THE LEAST.
THIS VERY EARLY WED MORNING, WE'LL BE WATCHING HOW THIS LINE OF
APPROACHES THE COLLIER COUNTY COAST FOR THE POTENTIAL OF
STRONGER POTENTIALLY ROTATING THUNDERSTORMS. IN ADDITION, ANY
TRAINING OF THUNDERSTORMS OVER THE MORE URBAN AREAS OF COLLIER
COUNTY MAY NECESSITATE URBAN FLOOD ADVISORIES, CONSIDERING THE
ANOMALOUS DEEP MOISTURE ARRIVING.
FOR TODAY, WARM FRONT WILL MOVE ACROSS THE WEST COAST THIS
MORNING, WITH THE MOST IMPRESSIVE WIND FIELDS. SPC HAS MAINTAINED
A MARGINAL RISK FOR SOUTH FL. CHCS FOR SHOWERS AND THUNDERSTORMS
THEN INCREASE ACROSS THE REST OF SOUTH FL LATE THIS MORNING AND
AFTERNOON. PERHAPS BETTER HEATING, AND A FEW BREAKS OF SUNSHINE
OR THINNING CLOUDS IN THE WARM ADVECTION REGIME, MAY LEAD TO
BETTER INSTABILITY ACROSS BROWARD AND MIAMI-DADE. FOR SEVERAL
RUNS, HI RES NEAR/SHORT TERM MODELS HAVE BEEN SHOWING MORE
ISOLATED TO SCATTERED THUNDERSTORMS, DEVELOPING OVER THE FL
KEYS/STRAITS, MOVING NORTH NORTHEASTERLY NEAR THE COAST IN THE
AFTERNOON. IF THIS WOULD OCCUR, THERE'S A BETTER CHC FOR STRONG
THUNDERSTORMS CLOSER TO THE EAST COAST.
SHOWERS AND A FEW THUNDERSTORMS WILL BE MOST PERSISTENT OVER THE
WEST COAST/LAKE REGION/PALM BEACH COUNTY TODAY. ALTHOUGH A FLOOD
WATCH WILL NOT BE ISSUED WITH THIS PACKAGE, ONE STILL MAY BE
NECESSARY AT SOME POINT DURING THIS EVENT, CONSIDERING THE COLD
FRONT WILL NOT PASS THROUGH UNTIL THURSDAY EVENING. THE ABSENCEOF
STRONG CONVECTION COULD BE THE KEY MITIGATING FACTOR ALONG THE
NORTHERN TIER OF COUNTIES. STILL CAN'T FORGET ABOUT THE HVY RAIN
THREAT FOR THE REST OF SOUTH FL. ALTHOUGH SHOWERS AND
THUNDERSTORMS MAY NOT BE AS WIDESPREAD INITIALLY, ANY
THUNDERSTORMS COULD BE MORE APT TO PRODUCE MORE IMPRESSIVE
RAINFALL RATES, THAN WHAT MAY DEVELOP ACROSS THE NORTHERN TIER.
INTO WED NIGHT AND THURS MORNING, ECMWF AND GFS ARE IN
SOMEWHAT BETTER AGREEMENT, ALTHOUGH THE EC REMAINS STRONGER WITH
REGARDS TO ANOTHER AREA OF LOW PRESSURE DEVELOPING IN THE EASTERN
GULF NEAR 12Z THURS. THE EC CONTINUES TO SEPARATE THE ENERGY INTO
TWO SEPARATE JETSTREAKS WHEREAS THE GFS IS MORE CONSOLIDATED. REGARDLESS,
AN UPTICK IN ACTIVITY IS EXPECTED AROUND THIS TIME WITH THE
STRONGEST SHRTWV OF THE LOT MOVING TOWARDS FL. INTO THURSDAY, SPC
KEEPS THE MARGINAL RISK OVER THE EASTERN HALF OF THE FORECAST
AREA. A LINE OF STRONGER THUNDERSTORMS IS POSSIBLE AHEAD OF THE
COLD FRONT. THE BEST INSTABILITY IS OVER METRO BROWARD AND MIAMI-
DADE LATE MORNING/AFTERNOON, AND THIS WOULD BE THE MOST
FAVORED TIMEFRAME FOR POTENTIAL STRONG TO SEVERE THUNDERSTORMS.
COOLER AND DRIER BEHIND THE FRONT INTO FRIDAY. APPARENT TEMPS
FALL TO 45F AND BELOW FRIDAY NIGHT AND SATURDAY MORNING FOR THE
WEST COAST/NORTHWEST INTERIOR/LAKE REGION, WITH SURFACE HIGH
PRESSURE OVER NORTH CENTRAL FL.
LONG TERM (SAT-WED)...
ALTHOUGH AN IMPRESSIVELY DRY AIRMASS IS PRESENT FRIDAY AND
SATURDAY, WITH PWATS POTENTIALLY FALLING BELOW 0.50", MOISTURE
RETURNS QUICKLY ACROSS THE EXTREME SOUTH MONDAY WITH DEEPER SW
FLOW RETURNING IN THE MIDLEVELS. WITH SURFACE HIGH PRESSURE FAR
OFF THE EAST COAST, A WEAK WARM FRONT DRIFTS NORTH TO THE FL
STRAITS, AND BOTH THE EC AND GFS INTRODUCE POPS INTO MIAMI-DADE
BY MONDAY. INCREASING POPS A LITTLE QUICKER THAN WHAT BLENDS ARE
INDICATING FOR THIS DAY ALONG THE SOUTH. AS MID AND UPPER RIDGING
RETURN TO THE CARIBBEAN AND WESTERN ATLANTIC, THE NEXT COLD FRONT
MAY BE DELAYED UNTIL THE END OF NEXT WEEK.
MARINE...
A MODERATE NE SWELL WILL CONTINUE TO ABATE OFF THE PALM BEACH
COAST THROUGH TODAY. STORMS, SOME STRONG, HAVE BROKEN OUT ACROSS
THE GULF WATERS THIS MORNING. A WET AND STORMY PERIOD IS EXPECTED
TODAY THROUGH THURSDAY, AS A COLD FRONT PASSES THURSDAY AND
THURSDAY NIGHT. WINDS INCREASE TO NEAR 20 KTS IN THE ATLANTIC
WATERS THURS NIGHT AND FRIDAY WITH SEAS NEARING 7 FEET OFFSHORE
PALM BEACH COUNTY ALONG THE GULF STREAM. STRONG WIND GUSTS AND
HAZARDOUS SEAS ARE POSSIBLE IN AND NEAR STORMS DURING THIS PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 67 80 61 / 90 70 80 70
FORT LAUDERDALE 79 67 80 61 / 60 70 70 60
MIAMI 80 69 80 62 / 60 60 70 60
NAPLES 77 69 74 59 / 80 60 90 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR FLZ168-172-173.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ630-651-
671.
SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR AMZ650-670.
GM...NONE.
&&
SHORT TERM...
LONG TERM....
AVIATION...60/BDHazardous weather outlook, Jan 27, 6:50 AM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
650 AM EST WED JAN 27 2016
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
280000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
650 AM EST WED JAN 27 2016
...MARGINAL RISK OF SEVERE WEATHER TODAY AND TONIGHT...
...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC WATERS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS WILL
CONTINUE ACROSS SOUTH FLORIDA TODAY AND TONIGHT. THE MAIN THREATS
WILL BE CLOUD TO GROUND LIGHTNING. A FEW STRONGER STORMS WITH
DAMAGING WINDS AND ISOLATED TORNADOES CANNOT BE RULED OUT. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.
TORNADOES: ISOLATED TORNADOES WILL BE POSSIBLE WITH STRONGER
STORMS ACROSS SOUTH FLORIDA TODAY AND TONIGHT.
WATERSPOUTS: ISOLATED WATERSPOUTS AREA POSSIBLE ACROSS ALL THE
SOUTH WATERS FLORIDA TODAY AND TONIGHT.
WIND: A FEW STRONGER STORMS MAY PRODUCE DAMAGING WIND GUSTS TO
NEAR 60 MPH. SUSTAINED WINDS TO NEAR 25 MPH ARE POSSIBLE ACROSS
THE ATLANTIC WATERS TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
THE ATLANTIC WATERS.
FLOODING: THERE IS A SLIGHT RISK OF MINOR URBAN TYPE FLOODING
ACROSS THE REGION TODAY, ESPECIALLY IN AREAS WITH POOR DRAINAGE.
RIP CURRENTS: THERE WILL BE A HIGH RISK OF RIP CURRENTS ALONG
THE ATLANTIC COAST BEACHES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS SOUTH
FLORIDA THURSDAY WITH A FEW STRONG TO SEVERE STORMS POSSIBLE,
ALONG WITH AN ELEVATED THREAT FOR HEAVY RAINFALL AND FLOODING. A
STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THURSDAY NIGHT
AND FRIDAY MORNING, BRINGING DETERIORATING CONDITIONS ACROSS THE
COASTAL WATERS AND LOW WIND CHILLS TO THE NORTHWEST INTERIOR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jan 27, 5:57 AM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
557 AM EST WED JAN 27 2016
FLZ070-271145-
INLAND COLLIER COUNTY FL-
557 AM EST WED JAN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR SOUTHEASTERN COLLIER COUNTY UNTIL
645 AM EST...
* AT 557 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD 7 MILES
NORTHWEST OF MONROE STATION...MOVING NORTHEAST AT 25 MPH.
* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
BIG CYPRESS NATIONAL PRESERVE AND COLLIER COUNTY REST AREA ON
ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2586 8119 2598 8127 2620 8108 2606 8094
TIME...MOT...LOC 1057Z 223DEG 20KT 2594 8117
KM
Special weather statement, Jan 27, 6:26 AM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
626 AM EST WED JAN 27 2016
FLZ063-066-067-070-071-073-075-271215-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
INLAND PALM BEACH COUNTY FL-HENDRY FL-
626 AM EST WED JAN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR WESTERN BROWARD...WESTERN PALM
BEACH...SOUTHEASTERN COLLIER...NORTHWESTERN MIAMI-DADE...SOUTHEASTERN
GLADES...EASTERN HENDRY AND NORTH CENTRAL MAINLAND MONROE COUNTIES
UNTIL 715 AM EST...
* AT 626 AM EST...DOPPLER RADAR WAS TRACKING A LONG LINE OF SHOWERS
CAPABLE OF PRODUCING OCCASIONAL FUNNEL CLOUDS EXTENDING FROM
CLEWISTON TO NEAR LOOP ROAD EE CENTER. THE LINE WAS MOVING EAST
AROUND 45 MPH.
* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
LINE OF SHOWERS HAS PASSED.
* LOCATIONS IMPACTED INCLUDE...
BELLE GLADE...CLEWISTON...PAHOKEE...SOUTH BAY...CANAL POINT...LAKE
HARBOR...MONROE STATION...BELLE GLADE CAMP...ROTENBERGER WILDLIFE
REFUGE...OASIS RANGER STATION...MICCOSUKEE INDIAN RESERVATION...
MICCOSUKEE SERVICE PLAZA...FREMD VILLAGE-PADGETT ISLAND...BIG
CYPRESS NATIONAL PRESERVE...INTERSECTION ALLIGATOR ALLEY AND MIAMI
CANAL...DADE-COLLIER TRAINING AIRPORT...MILE MARKER 60 ON ALLIGATOR
ALLEY...BIG CYPRESS SEMINOLE RESERVATION...MILE MARKER 30 ON
ALLIGATOR ALLEY AND HOLEY LAND WILDLIFE REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2598 8051 2571 8113 2681 8102 2681 8098
2680 8096 2677 8094 2673 8085 2670 8082
2670 8078 2669 8074 2670 8072 2676 8075
2678 8073 2674 8071 2676 8069 2681 8070
2689 8062 2692 8046
TIME...MOT...LOC 1125Z 260DEG 41KT 2678 8092 2578 8098
DDSpecial weather statement, Jan 27, 6:51 AM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
651 AM EST WED JAN 27 2016
FLZ070-071-073-075-271230-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
651 AM EST WED JAN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR SOUTH
CENTRAL BROWARD...SOUTHEASTERN COLLIER...NORTHWESTERN MIAMI-DADE AND
NORTHERN MAINLAND MONROE COUNTIES UNTIL 730 AM EST...
* AT 650 AM EST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS LOCATED NEAR LOOP ROAD EE CENTER...OR 13 MILES
SOUTHEAST OF MONROE STATION. ALL STORMS WERE MOVING NORTHEAST AT
30 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORMS HAVE PASSED.
* LOCATIONS IMPACTED INCLUDE...
FORTYMILE BEND...LOOP ROAD EE CENTER...WILDERNESS WATERWAY AND LOOP
ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2557 8108 2558 8109 2557 8110 2560 8112
2560 8113 2561 8111 2562 8112 2561 8114
2558 8115 2555 8115 2568 8123 2570 8120
2569 8120 2569 8118 2570 8118 2605 8051
2575 8051
TIME...MOT...LOC 1150Z 243DEG 28KT 2575 8092
DDSpecial weather statement, Jan 27, 7:17 AM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
717 AM EST WED JAN 27 2016
FLZ067-068-071>075-168-172-173-271300-
MAINLAND MONROE FL-COASTAL MIAMI DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
717 AM EST WED JAN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR BROWARD...PALM BEACH...NORTHERN
MIAMI-DADE AND EASTERN MAINLAND MONROE COUNTIES UNTIL 800 AM EST...
* AT 717 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF HEAVY SHOWERS
CAPABLE OF PRODUCING OCCASIONAL FUNNEL CLOUDS EXTENDING FROM NEAR
INDIANTOWN TO 9 MILES SOUTHEAST OF HOLEY LAND WILDLIFE REFUGE TO 8
MILES NORTHEAST OF SHARK VALLEY OBS TOWER. THIS LINE WAS MOVING
EAST AROUND 50 MPH.
* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE LINE OF SHOWERS HAS PASSED.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...
MIRAMAR...CORAL SPRINGS...WEST PALM BEACH...POMPANO BEACH...
DAVIE...PLANTATION...SUNRISE...BOCA RATON...DEERFIELD BEACH...
BOYNTON BEACH...DELRAY BEACH...TAMARAC...WELLINGTON...JUPITER AND
MARGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2664 8004 2663 8004 2670 8005 2589 8013
2588 8013 2589 8014 2589 8015 2581 8019
2573 8016 2574 8021 2574 8022 2568 8016
2574 8023 2563 8028 2564 8089 2676 8074
2676 8069 2696 8061 2697 8009 2680 8003
TIME...MOT...LOC 1215Z 267DEG 43KT 2699 8055 2636 8060 2576 8068
DDSpecial weather statement, Jan 27, 7:56 AM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
756 AM EST WED JAN 27 2016
FLZ067-068-071>074-168-172-173-271345-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
756 AM EST WED JAN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR BROWARD...PALM BEACH AND
NORTHWESTERN MIAMI-DADE COUNTIES UNTIL 845 AM EST...
* AT 756 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
SHOWERS AND THUNDERSTORMS WITH OCCASIONAL ROTATION...EXTENDING
FROM 7 MILES SOUTH OF INDIANTOWN TO 9 MILES NORTHWEST OF PARKLAND
TO 9 MILES WEST OF INTERSECTION KROME AND U.S. 27. THIS LINE WAS
MOVING NORTHEAST AROUND 45 MPH.
* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THIS ACTIVITY HAS PASSED.
* LOCATIONS IMPACTED INCLUDE...
FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...CORAL
SPRINGS...WEST PALM BEACH...POMPANO BEACH...DAVIE...PLANTATION...
SUNRISE...BOCA RATON...DEERFIELD BEACH...BOYNTON BEACH...DELRAY
BEACH...TAMARAC...WELLINGTON...JUPITER...MARGATE...PALM BEACH
GARDENS AND LAKE WORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS AND
STORMS...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2670 8005 2677 8004 2672 8003 2663 8004
2669 8005 2659 8004 2597 8013 2582 8075
2634 8051 2696 8060 2696 8014 2697 8013
2696 8012 2694 8012 2696 8011 2697 8009
2679 8005 2681 8004
TIME...MOT...LOC 1254Z 245DEG 39KT 2692 8048 2638 8038 2590 8058
DDSpecial weather statement, Jan 27, 9:00 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EST WED JAN 27 2016
FLZ067-068-071-072-168-172-271445-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
900 AM EST WED JAN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR EASTERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 945 AM EST...
* AT 900 AM EST...DOPPLER RADAR WAS TRACKING SEVERAL CLUSTERS OF
STRONG THUNDERSTORMS WITH OCCASIONAL ROTATION...AND CAPABLE OF
PRODUCING FUNNEL CLOUDS. THIS ACTIVITY WAS CENTERED NEAR COCONUT
CREEK...OR MARGATE. ALL STORMS WERE MOVING NORTHEAST AT 35 MPH.
* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...CORAL SPRINGS...
POMPANO BEACH...DAVIE...PLANTATION...SUNRISE...BOCA RATON...
DEERFIELD BEACH...DELRAY BEACH...TAMARAC...MARGATE...LIGHTHOUSE
POINT...LAUDERHILL...WESTON...COCONUT CREEK...OAKLAND PARK...NORTH
LAUDERDALE AND LAUDERDALE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2612 8012 2609 8012 2601 8047 2651 8031
2647 8006
TIME...MOT...LOC 1358Z 241DEG 32KT 2626 8020
DDEvent by event
2 tornado, 1 flood, 1 thunderstorm wind. Local standard time, as filed.
Tornado, Broward
- When
- January 27, 9:30 AM EST to 9:36 AM EST
- Where
- Broward County, 2.5 mi NNW of (Fxe)ft Laudrdl Exec to 1.8 mi WNW of Coconut Creek
- Rating
- EF1
- Path length
- 2.29 mi
- Path width
- 35 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $850,000
- Reported by
- NWS Storm Survey
- Coordinates
- 26.235, -80.181
The tornado first touched down near the intersection of NW 2nd Court and NW 43rd Avenue, snapping and uprooting several trees and damaging fences as it traveled to the northeast. Damage was reported across NW 42nd Avenue, Palmetto Drive, and Coconut Creek Boulevard in the path of the tornado. Discontinuous damage to trees and power lines occurred as the tornado then travelled across the Broward College North Campus. On the north end of campus, several cars in the north parking lot near the Health Sciences Building were tossed into each other. The tornado then crossed Coconut Creek Parkway just to the west of the Florida Turnpike, flipping a community bust on the road. The driver of the bus sustained a minor injury. On the north side of the road, the tornado moved through the Wynmoor Village Condo Complex where the most significant damage was reported. Numerous trees were uprooted across the complex, with a few snapped in half and debarked, along with snapped light poles and damage to fences. Several mid-level condo buildings sustained moderate roof damage where roofing material and portions of concrete block were peeled off and thrown several yards, damaging numerous cars in the parking lot. The tornado then crossed the Florida's Turnpike near the mile marker 67 entrance and exit ramps. Several cars were tossed and damaged along the Turnpike, including one southbound travelling car that was flipped into the northbound lane, resulting in a minor injury. The tornado then weakened as it moved to the east side of the Turnpike, where large limbs were broken off trees, power lines knocked down, and smaller trees uprooted along Blount Road. Minor roof damage occurred to the North Homeless Assistance Center in this area. A tractor trailer was flipped at the Whole Foods Warehouse along NW 19th street and Blount Road, before the tornado travelled further northeast causing moderate tree damage along NW 25th Avenue. The tornado lifted near Copans Road and NW 25th Street.
Flood, Collier
- When
- January 28, 10:00 AM EST to 6:00 PM EST
- Where
- Collier County, 5.44 mi NNW of Marco Is Arpt to 4.86 mi NNW of Marco Is Arpt
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 26.070, -81.710
Most of the roadways and yards in the Marco Naples Carefree RV Resort were covered with several inches of standing water after several days of rainfall. Several access roads in the RV resort were impassable due to flooding. At least one home was inundated with 2-3 inches of floodwaters, with water encroaching on the doorsteps of several other homes. The highest floodwaters were reported during the afternoon and evening hours of the 28th. Additional areas of standing water across roadways and secondary road closures occurred throughout Naples during the afternoon and evening hours.
Thunderstorm Wind, Broward
- When
- January 28, 10:10 AM EST
- Where
- Broward County, 0.69 mi N of Pompano Beach Airpar
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 26.260, -80.100
Radar estimated winds of 40 to 50 mph snapped several large branches off a tree in the front yard of a home and onto a car in the driveway. Additional damage also occurred to the tree trunk.
Tornado, Palm Beach
- When
- January 28, 10:32 AM EST to 10:43 AM EST
- Where
- Palm Beach County, 2.21 mi WSW of Delray Beach to 1.75 mi SSE of Hypoluxo
- Rating
- EF0
- Path length
- 7.12 mi
- Path width
- 10 yd
- Reported by
- Law Enforcement
- Coordinates
- 26.457, -80.103
The tornado initially touched down near the intersection of SW 3rd Street and SW 27th Avenue, before travelling northeast and causing roof damage to a church at the corner of Homewood Avenue and Atlantic Avenue. The tornado then travelled north-northeast, leading to snapped trees and broken large branches near N Congress Avenue just west of I-95. Additional large downed trees were reported in the Delray Park of Commerce Complex in this area. The tornado then crossed I-95 near Lake Ida and Lake Ida Park, leading to tree and fence damage along the east side of the lake. The tornado then lifted briefly, before touching down again a mile or so northeast near Bethesda Hospital where additional tree and fence damage in the vicinity. The track continued to the north-northeast, crossing US 1 to the north of E Woolbright Road. Large limbs and several small trees were knocked down at several businesses along the US 1 corridor. Additional minor damage was reported in the Sterling Village Condominiums before the tornado briefly became a waterspout as it crossed the Intracoastal Waterway. The track then briefly moved across the barrier island near E Ocean Avenue, before moving offshore near Boynton Inlet.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Michigan, January 27 to 29, 20168 events
- High Wind in Montana, January 27, 201653 kt wind · 2 events
- High Wind in Washington, January 27 to 28, 20162 events
- Lake-Effect Snow in New York, January 27, 20161 event
- High Wind in Alaska, January 27, 201665 kt wind · 1 event
- Dense Fog in Utah, January 27, 20161 event
- Waterspout in South Atlantic Coastal Waters, January 27, 20161 event
- Lake-Effect Snow in Wisconsin, January 27 to 28, 20161 event
- Blizzard in Alaska, January 27, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611445, 611447, 611446, 611448.